MAUDE Adverse Event Report: AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. DAKO OMNIS; AUTOMATED SLIDE STAINER

AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. DAKO OMNIS; AUTOMATED SLIDE STAINER
Model Number GI100
Medical Device Problem Codes Break (1069); Sparking (2595); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The agilent field service engineer (fse) in norway reported, during an unrelated service for the omnis instrument, it was discovered the sheath insulation of the electrical power cable coming from the uninterruptable power supply (ups) and the sheath insulation of the wires beneath this were damaged and exposed producing sparks.No one was harmed, no medical attention was needed, and there was no fire or smoke as a result of this issue.The fse replaced the power cable and made sure it was secured in a position where it could not cause a reoccurring event; resolving the malfunction.The customer was able to complete staining with another instrument.The instrument is fully operational, within specification, and ready for use.Diagnostics were not altered.There was no direct or indirect patient harm or user harm reported.The investigation determined the power cable was damaged by a bracket of the omnis that is part of the lifting function of the instrument.This bracket is part of the track for the leveling mechanism for the back foot that runs through and sits behind the ups where the power cable is connected.This bracket is not involved in mounting or securing the cable; this cable typically runs away from the bracket out the back right side of the instrument.The back standing foot is lowered and raised by a mechanism (shaft) on the front of the instrument.When turning the shaft there is a metal plate (bracket) that moves back and forth in the instrument.In this situation, it is this back-and-forth movement of the bracket that caused the damage to the power cable.Every time the instrument is serviced by agilent, the fse raises and lowers the back standing foot and moves the instrument to reach the back of the instrument.While the exact cause of how the cable arrived at this improper location is unknown it is believed that the cable was mistakenly mounted in a vulnerable position during installation.This event is confirmed to be an isolated incident; a review of all complaints has shown no similar issues have been reported.
 
Additional Manufacturer Narrative
No erroneous staining result was reported by the customer in connection with this incident.No patient or user harm was indicated.A1:, a6: patient information has not been provided by the user.
 
Additional Manufacturer Narrative
This follow up report is being submitted to correct the following fields: b4, d4, g1, g3, g6, h2, h6, h11.

Brand Name
DAKO OMNIS
Common Device Name
AUTOMATED SLIDE STAINER
Manufacturer (Section D)
AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD.
no.1 yishun avenue 7
singapore north east, sgp 76892 3
SN  768923
Manufacturer Contact
angela bandy
1834 state highway 71 west
cedar creek, TX 78612
3026338121
MDR Report Key19063758
Report Number3003423869-2024-00023
Device Sequence Number20502366
Product Code KPA
UDI-Device Identifier05700573004904
UDI-Public(01)05700573004904(11)160914(21)1609000806
Combination Product (Y/N)N
Initial Reporter CountryNO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGI100
Device Catalogue NumberGI10030
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown